Format

Send to

Choose Destination
See comment in PubMed Commons below
J Small Anim Pract. 1998 Dec;39(12):581-6.

Calcipotriol toxicity in a dog.

Author information

1
Department of Clinical Sciences, College of Veterinary Medicine, Cornell University, Ithaca, NY 14583, USA.

Abstract

A six-month-old Labrador retriever was presented for investigation of acute polyuria, polydipsia and haematemesis six hours following ingestion of a tube of the topical antipsoriatic vitamin D analogue, calcipotriol. Transient hypercalcaemia, azotaemia, proteinuria, thrombocytopenia and ventricular arrhythmias ensued. Abdominal ultrasonography and echocardiography revealed evidence of diffuse soft tissue mineralisation. Despite 13 days of intensive supportive care, the dog was euthanased due to continued haematemesis and anorexia. Necropsy confirmed mineralisation and necrosis of multiple organ systems consistent with vitamin D toxicity.

Comment in

PMID:
9888112
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Support Center